MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA TC3 FEM RT SZ3; SIGMA REVISION IMPLANT : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA TC3 FEM RT SZ3; SIGMA REVISION IMPLANT : KNEE FEMORAL
Catalog Number 960088
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Pocket Erosion (2013); Unspecified Tissue Injury (4559); Bone Notching (4890)
Date of Event 11/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent revision surgery, requiring extensive debridement.Extensive bone erosion was noted on the medial and lateral femoral condyles as well as along the medial tibial plateau requiring bone grafting to correct.Granulation tissue indicative of loosening was noted.The femoral and tibial sides were noted to be loose - interface not identified.The patella was removed and underneath small cysts were identified and removed before replacing.A fracture of the femoral stem and the connecting screw occurred without trauma.The connecting screw between the femoral shield and the femoral shaft is affected.The revision went smoothly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : user report received bfarm case (b)(4).In the above-mentioned partially coupled, cemented revision prosthesis, a fracture of the femoral stem and the connecting screw occurred without trauma.Femoral stem and the connecting screw in the connection area to the femoral shield.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.See attachment (b)(4), 20080411 used implant, 20080411 photos explants.The photo investigation revealed that the device had organic material on the surface.It is worth noting that there is an excessive cement on the device.Cement appears to be applied in excess.Although a definitive cause for device fracture is not established, one contributing factor appears to be loosening at the interface between the cement and bone.The specific manufacturer of the cement remains unknown; however, it is evident that an excess amount of cement was used to fill bone voids in the anterior portion of the distal femoral head.This likely resulted in inadequate fixation between the cement and the bone.Insufficient fixation can lead to micromotion, which may increase stress at the junction of the stem bolt and the stem.This can result in fatigue cracks and ultimately catastrophic failure.A manufacturing record evaluation was performed for the finished device [960088 / 336088ad], and no non-conformances or manufacturing irregularities were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the pfc*sigma tc3 fem rt sz3 would not have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : 1) quantity manufactured: 6.2) date of manufacture: 2006-08.3) any anomalies or deviations identified in dhr: none.4) expiry date: 2016-08.5) ifu reference: ifu-0902-00-252.Device history review : a manufacturing record evaluation was performed for the finished device [960088 / 336088ad], and no non-conformances or manufacturing irregularities were identified.Added: h4.Corrected: d4 (expiry date, primary udi number), h6.

Common Device Name
SIGMA REVISION IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21536910
Report Number1818910-2025-03543
Device Sequence Number15387338
Product Code JWH
UDI-Device Identifier10603295232551
UDI-Public(01)10603295232551(17)160801(10)336088AD
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K952830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2016
Device Catalogue Number960088
Device Lot Number336088AD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale